Alert archive / Texas / High Wind Warnings in 2018
High Wind Warning 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Jan 14, 2018, 2:28 PM CST. It took effect at Jan 15, 2018, 3:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2018, 2:28 PM CST (20:28 UTC)
- In effect from
- Jan 15, 2018, 3:00 PM CST
- Expired
- Jan 16, 2018, 9:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
325 WWUS74 KMAF 142028 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 228 PM CST Sun Jan 14 2018 ...HIGH WIND WARNING NOW IN EFFECT FOR GUADALUPE PASS LATE MONDAY AFTERNOON THROUGH TUESDAY MORNING... .A strong cold front will move through the region Monday afternoon and Monday night accompanied by gusty northeasterly winds. Beginning late Monday afternoon, high winds will occur through Guadalupe Pass, continuing through Tuesday morning. Very cold temperatures will also result in wind chill values near zero Tuesday morning. TXZ258-151100- /O.UPG.KMAF.HW.A.0003.180116T0000Z-180116T1500Z/ /O.NEW.KMAF.HW.W.0003.180116T0000Z-180116T1500Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 128 PM MST Sun Jan 14 2018 ...HIGH WIND WARNING IN EFFECT FROM 5 PM MONDAY TO 8 AM MST TUESDAY... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from 5 PM Monday to 8 AM MST Tuesday. The High Wind Watch is no longer in effect. * TIMING...Late Monday afternoon through Tuesday morning. * WINDS...Northeast 40 to 50 mph with gusts up to 60 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. In addition, very cold air will combine with the winds to produce wind chill values near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
3 follow-up statements
403 WWUS74 KMAF 151018 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 418 AM CST Mon Jan 15 2018 ...HIGH WIND WARNING IN EFFECT FOR GUADALUPE PASS LATE THIS AFTERNOON THROUGH TUESDAY MORNING... .A strong cold front will move through the region today and tonight, accompanied by gusty northeasterly winds. Beginning late this afternoon, high winds will occur through Guadalupe Pass, continuing through Tuesday morning. Very cold temperatures will also result in wind chill values below zero Tuesday morning. TXZ258-152200- /O.CON.KMAF.HW.W.0003.180116T0000Z-180116T1500Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 318 AM MST Mon Jan 15 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST TUESDAY... * TIMING...Late this afternoon through Tuesday morning. * WINDS...Northeast 40 to 50 mph with gusts up to 60 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. In addition, very cold air will combine with the winds to produce wind chill values below zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
297 WWUS74 KMAF 152008 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 208 PM CST Mon Jan 15 2018 ...HIGH WIND WARNING IN EFFECT FOR GUADALUPE PASS THROUGH TUESDAY MORNING... .A strong cold front is moving through the region today and is accompanied by gusty northeasterly winds. The front will cause high winds to occur through Guadalupe Pass this afternoon, continuing through Tuesday morning. Very cold temperatures and these strong winds will also result in wind chill values below zero Tuesday morning. TXZ258-161100- /O.EXT.KMAF.HW.W.0003.180115T2100Z-180116T1500Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 108 PM MST Mon Jan 15 2018 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM MST TUESDAY... * TIMING...Late this afternoon through Tuesday morning. * WINDS...Northeast 40 to 50 mph with gusts up to 60 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. In addition, very cold air will combine with the winds to produce wind chill values below zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
798 WWUS74 KMAF 160933 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 333 AM CST Tue Jan 16 2018 ...HIGH WIND WARNING IN EFFECT FOR GUADALUPE PASS THIS MORNING... .Gusty northeasterly winds in the wake of a cold front will result in continued high winds through Guadalupe Pass through this morning. Very cold temperatures and these strong winds will also result in wind chill values below zero this morning. TXZ258-161500- /O.CON.KMAF.HW.W.0003.000000T0000Z-180116T1500Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 233 AM MST Tue Jan 16 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * TIMING...Through this morning. * WINDS...Northeast 40 to 50 mph with gusts up to 60 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. In addition, very cold air will combine with the winds to produce wind chill values below zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jan 14, 11:25 AM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Jan 14, 11:25 AM CST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1125 AM CST Sun Jan 14 2018
.AVIATION...
18Z TAF issuance...
No major aviation concerns the next 24 hours, VFR conditions are
expected at all terminals. Could see low cigs affect MAF Monday
morning but confidence is very low so will not include mention at
this time.
&&
PREV DISCUSSION... /issued 421 AM CST Sun Jan 14 2018/
DISCUSSION...
The primary concern this forecast period continues to be a very
strong cold front that will move through the region on
Monday/Monday night, and the potential for an accompanying
wintry mix that could result in impacts for the Tuesday morning
commute.
In the nearer term, dry northwesterly flow aloft remains in place
over the region due to a persistent trough across the eastern half
of the country, and ridging over the west. Light return flow will
yield temperatures close to normal today, in the middle 50s north
to the upper 60s through the Rio Grande Valley. The pattern will
begin to change early Monday, as an upper low develops southward
from Hudson Bay toward the Upper Midwest. Models are in good
agreement regarding the evolution of the system, with a strong
cold front expected to quickly push southward through the Central
Plains during the day Monday, reaching northern Lea county and the
northern Permian Basin by late Monday afternoon. Ahead of the
front, temperatures in the 50s and 60s are expected, though the
front will be accompanied by very strong cold air advection, and
will result in rapidly dropping temperatures Monday evening and
Monday night. The front will move rapidly southward, reaching the
Rio Grande before sunrise Tuesday, with temperatures Tuesday
morning only expected to be in the teens and 20s for all but the
Rio Grande Valley, where lower 30s are more likely. Given gusty
northeasterly winds in the wake of the front, most locations along
and north of the Pecos River and across higher terrain will see
wind chill values from around 0 to +10 degrees Tuesday morning.
High winds are also expected through Guadalupe Pass beginning late
Monday afternoon through Tuesday morning, where a High Wind Watch
has been issued.
In addition to the much colder temperatures and winds, models
continue to generate light QPF across portions of Southeast New
Mexico, the Permian Basin, Trans Pecos, Stockton Plateau, Davis
Mountains, and Big Bend Area beginning Monday evening. Initially,
a transition from rain to freezing rain will be possible as
surface temperatures plummet with the frontal passage, however,
models have been trending both faster and colder with the front
the past 24 hours. There is still a lot of uncertainty, however,
current model soundings indicate a quick transition from
rain/freezing rain to sleet and snow on Monday night, from north
to south. A more prolonged period of freezing rain/freezing
drizzle may be possible across portions of the Stockton
Plateau/Terrell county where temperatures look to hover around
freezing. Expect precipitation to gradually end from north to
south Tuesday morning, and given light model QPF as well as a
transitory precipitation type, little to no accumulation of ice or
snow are currently expected. However, it will not take much to
make roads, bridges, and overpasses very slippery and hazardous,
so Tuesday morning's commute may prove difficult. Given lingering
cloud cover behind the front as well as continued cold advection
on Tuesday, high temperatures may struggle to reach freezing
across most of the area.
Temperatures will begin to slowly recover on Wednesday, though
another passing shortwave may provide a quick shot of rain on
Wednesday afternoon, especially south of the Pecos River.
Wednesday night, the best chance of precipitation shifts to
eastern zones, though given lows in the 20s, a transition to a
wintry mix may again be possible. Thereafter, the forecast is dry,
with temperatures expected to return to above normal by Friday and
Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 57 34 54 18 / 0 0 0 20
Carlsbad 60 29 57 21 / 0 0 0 20
Dryden 61 35 60 30 / 0 0 0 40
Fort Stockton 61 35 62 21 / 0 0 0 30
Guadalupe Pass 56 38 54 18 / 0 0 0 10
Hobbs 59 28 53 17 / 0 0 0 20
Marfa 63 25 65 22 / 0 0 0 10
Midland Intl Airport 58 34 56 20 / 0 0 0 20
Odessa 58 34 56 19 / 0 0 0 20
Wink 60 29 60 21 / 0 0 0 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch from Monday afternoon through Tuesday morning
for Guadalupe Mountains.
&&
27/10Hazardous weather outlook, Jan 14, 2:20 PM CST, 8 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 220 PM CST Sun Jan 14 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-152030- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 220 PM CST Sun Jan 14 2018 /120 PM MST Sun Jan 14 2018/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Monday night and Tuesday, wintry precipitation will be possible across portions of West Texas and Southeast New Mexico. North of the Pecos River, it looks like the primary precip type will be light sleet quickly changing over to light snow by Tuesday morning. Farther south, precip will begin as rain, changing to freezing rain or sleet by midnight Tuesday morning, then sleet and/or snow through the morning hours. There still remains some uncertainty in precip type during this time at any specific location but think accumulations will be fairly light. Strong gap winds will be possible through Guadalupe Pass Monday night and a High Wind Warning is in effect for this location. Another round of wintry precipitation will be possible Wednesday and Wednesday night. Rain or snow will be possible across portions of the upper southeast Permian Basin, Davis Mountains, Stockton Plateau, Big Bend area, and lower Trans Pecos. Accumulations are expected to be light at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 4:20 AM CST | High Wind Watch | MAF | 10 hr |
Nearby
High Wind Warnings in Texas, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.